Recurrence relations in counting the pattern 13-2 in flattened permutations

Toufik Mansour, David G.L. Wang

Research output: Contribution to journalArticlepeer-review


We prove that the generating function for the number of flattened permutations having a given number of occurrences of the pattern 13-2 is rational, by using the recurrence relations and the kernel method.

Original languageEnglish
Pages (from-to)16-36
Number of pages21
JournalJournal of Difference Equations and Applications
Issue number1
StatePublished - 2 Jan 2015

Bibliographical note

Publisher Copyright:
© 2014, © 2014 Taylor & Francis.


  • generating function
  • pattern counting
  • permutation
  • recurrence relation

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics


Dive into the research topics of 'Recurrence relations in counting the pattern 13-2 in flattened permutations'. Together they form a unique fingerprint.

Cite this